Hail, Pocahontas
- When
- June 26, 6:10 PM CST
- Where
- Pocahontas County, 4.58 mi NNE of Rolfe
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- SHAVE Project
- Coordinates
- 42.885, -94.502
Large hail was reported with a few storms across portions of north central Iowa. One storm also produced a funnel cloud in Pocahontas County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Large hail was reported with a few storms across portions of north central Iowa. One storm also produced a funnel cloud in Pocahontas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 26, 5:51 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 651 PM CDT FRI JUN 26 2015 .SHORT TERM /TONIGHT/... ISSUED AT 344 PM CDT FRI JUN 26 2015 A FEW SPOTTY ELEVATED SHOWERS LINGERING ACROSS THE SOUTHEAST THROUGH EARLY EVENING WITH A DEPARTING SHORTWAVE. ANOTHER WEAKER IMPULSE OVER CENTRAL MINNESOTA MAY BRING A FEW ADDITIONAL SHOWERS EARLY EVENING...BUT HAS LITTLE FORCING ASSOCIATED WITH IT AND SHOWERS LOOK TO BE ELEVATED AND ANYTHING SHOULD DIMINISH WITH THE SUNSET. POTENTIAL FOR SOME PATCHY FOG OVERNIGHT WITH WEAK SURFACE HIGH BUILDING INTO THE STATE. HOWEVER...THINK THE ENOUGH CLOUD COVER WILL LINGER THROUGH EARLY MORNING HOURS SATURDAY TO WARD OFF DENSE FOG DEVELOPMENT ATTM. LEFT OUT MENTION FOR NOW. LEANED TOWARD THE ECMWF FOR LOWS TONIGHT. .LONG TERM /SATURDAY THROUGH FRIDAY/... ISSUED AT 344 PM CDT FRI JUN 26 2015 PATTERN WILL NOT CHANGE TOO MUCH THROUGH THE PERIOD WITH IA IN TRANSITION REGION BETWEEN SWRN CONUS RIDGE AND GREAT LAKES TROUGH. THIS WILL KEEP OUR WEATHER SOMEWHAT ACTIVE WITH NO TEMP EXTREMES. LITTLE OF CONCERN INITIALLY WITH NO LARGE SCALE FORCING AND WEAK SURFACE FLOW FOR SAT. PRECIP WILL RETURN TO THE FORECAST LATER SAT NIGHT INTO SUN HOWEVER AS CURRENT NRN CANADIAN PROVINCE SHORT WAVE DROPS INTO THE UPPER MS VALLEY. FORCING WITH THE SHORT WAVE WILL BE FAIRLY DEEP WITH COLD FRONT ALOFT NOTED IN THE THETA-E CROSS SECTIONS. THUS HAVE POPS TO HIGH END LIKELIES INTO SUN MORNING. ELEVATED CAPES SEEM TO BE BELOW 1000 J/KG BUT ESTIMATED EFFECTIVE SHEAR WOULD SUGGEST SOME POTENTIAL FOR ORGANIZATION AND LOW END SEVERE WEATHER WHICH COINCIDES WITH THE MARGINAL SPC OUTLOOK. A PEAK HEATING SURFACE BASED POTENTIAL MAY BE A GREATER THREAT SUN AFTERNOON SE HOWEVER AHEAD OF THE BOUNDARY. THERE IS A WIDE RANGE OF MLCAPE VALUES FROM NEAR 1K /GFS/ TO 4K J/KG /NAM/ DUE TO DIFFERENT LOW LEVEL MOISTURE SOLUTIONS. NAM SOUNDING DOES NOT LOOK TOO REALISTIC SO A BLEND MAY BE BETTER...AROUND 2-3K. 0-6KM SHEAR MAY BE AS HIGH AS 40KTS SO THIS WILL BE A WINDOW TO WATCH FOR A POSSIBLE HIGHER SEVERE OUTLOOK IN COMING SPC PRODUCTS. UNLIKE RECENT EVENTS ANYTHING THAT WOULD DEVELOP SHOULD NOT LAST LONG WITH DIMINISHING CHANCES INTO MON AND MON NIGHT OUTSIDE OF WEAK DIURNAL SHOWERS IN CYCLONIC FLOW EASTERN SECTIONS MON. TUE WILL START A PERIOD OF SEMI-ACTIVE NW FLOW HOWEVER WITH FIRST OF A SERIES OF SHORT WAVES DROPPING THROUGH THE MO VALLEY. IA WILL LIKELY STAY JUST N AND E OF SURFACE WAVES KEEPING OUR CONVECTION MORE ELEVATED. POPS ARE HIGHEST TUE/TUE NIGHT WITH BETTER FORCING AND INITIAL CONFIDENCE...BUT UNFORTUNATELY THIS PATTERN WILL ALSO RESULT IN A PROLONGED PERIOD OF LOWER END POPS THROUGH THE END OF THE NEXT WORK WEEK UNTIL DETAILS CAN BE BETTER PINNED DOWN. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINS...BUT FIVE DAY RAINFALL FORECASTS DO NOT DEPICT ANYTHING SUFFICIENT TO AGGRAVATE CURRENT RACCOON AND DES MOINES BASIN FLOODING. && .AVIATION...27/00Z ISSUED AT 638 PM CDT FRI JUN 26 2015 SHOWERS AND THUNDERSTORMS NEAR MASON CITY AND NORTH OF THE FORT DODGE TERMINALS WILL CONTINUE TO WEAKEN AND DISSIPATE WITH THE LOSS OF DAYTIME HEATING. SURFACE WINDS WILL WEAKEN BELOW 8 KNOTS BY 03Z WITH HIGH PRESSURE BUILDING ACROSS THE MIDWEST. WILL MONITOR THE OVERNIGHT TRENDS FOR FOG DEVELOPMENT WITH DECREASING CLOUD COVER AND MOIST BOUNDARY LAYER CONDITIONS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...ANGLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 430 AM CDT FRI JUN 26 2015 IAZ039-059-060-073>075-085-086-097-270930- BLACK HAWK-DALLAS-POLK-WARREN-MARION-MAHASKA-MONROE-WAPELLO-DAVIS- 430 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. NO SEVERE WEATHER IS EXPECTED. FLOOD WARNINGS ALONG THE RACCOON...DES MOINES AND CEDAR RIVERS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY FOLLOWED BY LOW CHANCES TUESDAY NIGH THROUGH THURSDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ004>007-015>017-023>028-033>038-044>050-057-058-061-062- 070>072-081>084-092>096-270930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR- MADISON-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE- 430 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON-SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY FOLLOWED BY LOW CHANCES TUESDAY NIGH THROUGH THURSDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 534 PM CDT FRI JUN 26 2015 IAZ034-045-270145- CALHOUN-CARROLL- INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY... POMEROY...CARROLL 534 PM CDT FRI JUN 26 2015 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE IMMEDIATELY REPORT IT TO THE NATIONAL WEATHER SERVICE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO WEAKEN THROUGH SUNSET.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 544 PM CDT FRI JUN 26 2015 IAZ006-262315- WINNEBAGO- 544 PM CDT FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WINNEBAGO COUNTY... AT 542 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF FOREST CITY...MOVING SOUTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THESE STORMS HAVE BEEN PRODUCING COLD AIR FUNNELS. THESE FUNNELS ARE NOT EXPECTED TO TOUCHDOWN AND WILL DISSIPATE AROUND SUNSET. LOCATIONS IMPACTED INCLUDE... FOREST CITY...THOMPSON AND LELAND. LAT...LON 4341 9357 4326 9358 4326 9389 4347 9372 TIME...MOT...LOC 2242Z 022DEG 24KT 4337 9368 HARDING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 620 PM CDT FRI JUN 26 2015 IAZ005-270015- KOSSUTH IA- 620 PM CDT FRI JUN 26 2015 ...SPECIAL WEATHER STATEMENT... AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALGONA...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALGONA...ST. JOSEPH...IRVINGTON...AA CALL STATE PARK...STINSON PRAIRIE STATE PARK AND ALGONA MUNICIPAL AIRPORT. LAT...LON 4308 9437 4307 9415 4291 9416 4291 9444 TIME...MOT...LOC 2320Z 020DEG 12KT 4303 9428 HARDING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 621 PM CDT FRI JUN 26 2015 IAZ045-270015- CARROLL IA- 621 PM CDT FRI JUN 26 2015 ...SPECIAL WEATHER STATEMENT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LAKE CITY...OR 9 MILES NORTH OF CARROLL...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARROLL...ARCADIA...HALBUR...LIDDERDALE...WILLEY...SWAN LAKE STATE PARK AND ARTHUR N NEU AIRPORT. LAT...LON 4221 9494 4221 9476 4197 9479 4202 9509 TIME...MOT...LOC 2321Z 018DEG 13KT 4220 9488 HARDING
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT FRI JUN 26 2015
IAZ023-024-270100-
HUMBOLDT IA-POCAHONTAS IA-
706 PM CDT FRI JUN 26 2015
...SPECIAL WEATHER STATEMENT...
AT 706 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF POCAHONTAS...MOVING SOUTHWEST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...ROLFE...GILMORE CITY...HAVELOCK...BRADGATE...PLOVER AND
POCAHONTAS MUNICIPAL AIRPORT.
LAT...LON 4286 9436 4263 9451 4279 9479 4291 9461
4291 9445
TIME...MOT...LOC 0006Z 037DEG 14KT 4288 9449
HARDINGThe Des Moines radar (KDMX), 143 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
7 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588587, 588605, 588584, 588590, 588589, 588591, 588592, 588585.